Alert archive / New Jersey / Special Weather Statements in 2021

Special Weather Statement, NWS New York, NY

September 13, 2021Union County, New Jersey

NWS New York, NY issued this special weather statement at Sep 13, 2021, 9:39 PM EDT for Union County, New Jersey. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 13, 2021, 9:39 PM EDT (01:39 UTC)
Expired
Sep 13, 2021, 10:15 PM EDT
In force
36 min
Issued by
NWS New York, NY
Hail
0.50 in
Wind
55

County Union County, NJ

The radar

The Philadelphia radar (KDIX), 76 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 1.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2021-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2021-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-236 J/kg
Mixed-layer LCL
1411 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

493 
WWUS81 KOKX 140139
SPSOKX

Special Weather Statement
National Weather Service New York NY
939 PM EDT Mon Sep 13 2021
 
NJZ107-108-140215-
Eastern Union NJ-Western Union NJ-
939 PM EDT Mon Sep 13 2021

...Strong thunderstorms will impact portions of southwestern Union
County through 1015 PM EDT...

At 939 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Millington to near Plainfield to near
Middlesex. Movement was southeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Plainfield, Clark, Rahway, Scotch Plains and Fanwood. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4061 7431 4059 7445 4060 7445 4062 7442
      4065 7440 4066 7442 4066 7444 4065 7445
      4067 7446 4068 7445 4060 7423 4060 7426
      4059 7429
TIME...MOT...LOC 0139Z 307DEG 26KT 4065 7447 4063 7449 4062 7450 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

$$

DW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Sep 13, 8:06 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Sep 13, 8:06 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service New York NY
806 PM EDT Mon Sep 13 2021

.SYNOPSIS...
A cold front southwest of the region will remain stationary
tonight into Tuesday before returning northward as a warm front
Tuesday night. A cold front approaches on Wednesday and stalls
near the area by week's end. A weak low pressure system may pass
southeast of the area on Saturday. High pressure builds back in
on Sunday and into early next week.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
The forecast is on track this evening. Have sped up the timing
of convective activity in the grids based on current radar
trends.

There will be an approaching mid level shortwave with
associated positive vorticity advection while at the surface a
frontal boundary will remain stationary south and west of the
area. Much of the evening is expected to remain dry but clouds
will be increasing.

The highest elevated instability similarly will be
towards southwest sections of the forecast area including
Northeast NJ, NYC, and the Lower Hudson Valley with Showalter
Indices of -2 to -4.

The midlevel shortwave is conveyed by models to be associated
with a MCS in the Eastern Great Lakes from the afternoon and the
shortwave is forecast to move across with its relatively higher
positive vorticity advection between 11PM and 6AM. The bulk
shear from the ground to 6km above ground increases to around 50
kt. Elevated CAPE reaches as shown from forecast soundings up
to near 1000 J/kg with this contained mostly in the -10 to -30
degree C layer.

There this presents a conditional severe probability for
thunderstorms. If there is formation of thunderstorms that move
across, there is a slight chance for a brief damaging wind or
large hail especially in the areas where there will be more
elevated instability such as Northeast NJ, NYC, and the Lower
Hudson Valley.

However, the organization of the thunderstorms is in question
with the forecast as there is not a good consensus amongst the
mesoscale numerical forecast models with mainly the location and
strength of thunderstorms. Several mesoscale models depict
weakening thunderstorms overnight with the HRW NSSL showing a
more organized MCS that mostly moves across just south and west
of the region while the FV3 is more aggressive showing a more
intact MCS moving directly across the forecast region. The
timing has a relatively better consensus amongst the mesoscale
forecast models, with all conveying shower and thunderstorm
activity mainly between 03-11Z Tuesday. Most of the chance POPs
in the forecast are between 03Z and 10Z Tuesday. There is
wording in the forecast that some thunderstorms could produce
gusty winds and small hail but again the possibility of damaging
wind and large hail will be small.

With the uncertainty of the strength and coverage of showers
and thunderstorms, some locations may not receive much rainfall
at all. However, the higher bulk shear will mean a higher speed
for which the thunderstorms will move so flooding will not be a
concern.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY/...
For Tuesday, the mid level ridge axis moves across the area
with the large scale numerical weather forecast models depicting
an area of negative vorticity advection moving across the
region. The model soundings show some warming in the 400-500mb
layer aloft, so there will be a cap in place, limiting any
possibility of shower activity.

At the surface, high pressure will be weakening slightly and
moving east of the region, giving locations more of a SE flow. A
warm front will be approaching from the south and west. This
will make for a relatively warmer day for Northeast NJ into NYC
(lower 80s for highs) and relatively cooler day for Long Island
and Southern Connecticut (mid to upper 70s for highs). Clouds
will linger around for the first half of the day, with more
breaks of sun for the afternoon.

For Tuesday night, the warm front at the surface moves across
with resulting surface winds becoming more southerly. Mid level
ridge axis moves well east of the region with slight height
falls. The ridge will be losing influence across the local
region. The area of midlevel negative vorticity advection will
still be across the local area. Dry weather is expected but some
extra clouds and more southerly flow will promote a relatively
warmer night. Lows forecast are in the mid 60s to lower 70s,
warmest along the coast and within NYC Metro.

For Wednesday, the region will still be in the warm sector and
with an increasing pressure gradient between high pressure
offshore and low pressure in SE Canada with an associated
approaching cold front, southerly winds will increase. A breezy
warm day is expected. It will be relatively cooler once again
for Long Island and Southern Connecticut (upper 70s to lower
80s) while Western Long Island, NYC, NE NJ, Lower Hudson Valley
will be more in the mid to upper 80s. The approaching cold front
and elongating trough aloft, will make for an increase in the
chance for showers and thunderstorms. While bulk shear will not
be as high between ground and 6km above ground (25-35 kt), there
is expected to be more surface based CAPE (1500-3000 J/kg)
especially for those areas that are warmer so those locations
may have a slight chance for severe thunderstorms with possible
large hail and damaging winds.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
There has not been much change with the overall forecast or forecast
reasoning for the extended. Global model continue to be in fairly
good agreement with the overall upper level pattern into the
weekend. An upper trough moves through later on Wednesday evening,
with the trough axis pushing through by Thursday morning. The trough
weakens as it does so, and moves offshore by Thursday afternoon. The
flow then becomes more zonal into Friday, stalling the front over
the area or just to the south. Shortwave energy then approaches from
the southwest pushing the front back to the north as a warm front by
Friday afternoon. into Saturday and moves offshore by Sunday. Long
wave ridging returns by the end of the weekend and into early next
week, with a drier airmass in store.

A cold front heads toward the area and moves through by Wednesday
evening. The environment continues to look supportive thunderstorm
development/maintenance with activity moving in from the northwest
by early evening. Model soundings indicate weak capping and
destabilization across the region on Wednesday afternoon, especially
across the Lower Hudson Valley and into SW CT, moreso with the 12Z
model guidance than at this time yesterday. SBCAPEs above 1000J/kg
(NAM has value approaching 3000J/kg) with 20-30 kt of 0-6km bulk
shear by 00Z Thursday. In addition, the region is near the right
exit region of the upper jet. Further to the east, cloud cover from
earlier Wednesday may limit destabilization, and so northwest areas
of the CWA are most likely to see any stronger storms as they move
in from the west. SPC has placed parts of the CWA, from NYC north
and west, in a marginal risk for severe weather as a result, with a
SLGT just to the northwest. PWATS do look to remain in the 1-1.5"
range over this timeframe, and so any storms will have the potential
for a period of isolated heavy rainfall.

Thursday continues to look unsettled, as well, as front stalls near
the area as the upper flow begins to flatten. Thus, have maintained
chance PoPs via NBM. Thunder potential does look lower on Thursday
with capping in place, and rain chances look to continue into Friday
morning with the front nearby.

By Friday, low pressure, which has yet to develop off the southeast
coast, may approach the region by Friday afternoon into Saturday.
The latest suite of deterministic guidance moves this weak low north
along the western periphery of the subtropical ridge and curves it
south of the 40/70 benchmark to the east away from land as it gets
picked up by a shortwave. This is fairly consistent with previous
runs. In addition, many members of both the GEFS and ECENS depict a
weaker system than their deterministic counterparts that keep the
system well to the south of the area. In fact, the latest GEFS
appears to be a bit better clustered with its positioning of surface
lows, staying well southeast of the area. It's important to remember
that there does remain quite a bit of uncertainty at play here with
respect to other features that will impact the eventual track and
strength of the system, including interaction with the remnants of
Nicholas as well as the aforementioned frontal system to the north.
For now, have kept highest PoPs across eastern Long Island and
southern CT, capped at chance.

Upper ridging builds by Sunday and Monday, with a slightly cooler,
and drier airmass progged to enter the northeast.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
A stationary front just south of the area should keep much of
the convection across eastern PA and northern NJ south of the
terminals this evening. A shower and/or thunderstorm is possible
across the NYC terminals from 02Z to 05Z, otherwise mainly VFR
and dry conditions for much of the TAF period.

Winds will veer to the N or become light and variable this
evening at 5 kt or less. Winds then shift to the E/SE Tuesday
mid to late morning less than 10kt, gradually becoming more
southerly as the afternoon progresses.

...Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Leaning toward any strong thunderstorms staying south of the
area this evening.

.OUTLOOK FOR 00Z WEDNESDAY THROUGH SATURDAY...
.Tuesday night...Chance of showers and possibly a few tstms with
MVFR or lower conditions from the NYC metros north/west.
.Wednesday...Mainly VFR, with a chance of showers and a few tstms in
the afternoon and night.
.Thursday...Chance of showers and possibly a few tstms with brief
MVFR or lower conditions, mainly in the afternoon and evening.
.Friday...MVFR possible at times with chance of showers and slight
chance of tstms.
.Saturday... VFR.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
Conditions on the waters are expected to remain below small
craft advisory criteria through Tuesday night with a relatively
weak pressure gradient in place. The pressure gradient increases
with more southerly winds and southerly fetch Wednesday into
Wednesday night with high pressure offshore and an approaching
cold front with possible SCA conditions on the ocean. Wind gusts
are forecast to reach 25 kt on the ocean waters with ocean seas
building to 4 ft. Non-ocean waters are expected to remain below
small craft advisory thresholds but the Eastern Long Island
Bays and Eastern Long Island Sound are forecast to have some
marginal SCA gusts Wednesday night.

Sub SCA conditions are expected on Thursday. Seas will begin to
build again on Friday into Saturday to over 5ft, depending on the
track and intensity of an approaching area of low pressure for the
ocean zones. Sub SCA conditions return for Sunday and Monday.

&&

.HYDROLOGY...
Any thunderstorms that move across tonight are expected to be
fast moving with no flooding concerns.

Thunderstorms that move through the area on Wednesday night
into Thursday may produce locally heavy rainfall that may lead
to some isolated nuisance flooding in low lying spots.
Otherwise, no hydrologic issues are expected through the
remainder of the period.

&&

.TIDES/COASTAL FLOODING...
The rip current risk is low on Tuesday and increases to
moderate again on Wednesday.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

SYNOPSIS...JM/DBR
NEAR TERM...JM/DBR
SHORT TERM...JM
LONG TERM...DBR
AVIATION...DW
MARINE...JM/DBR
HYDROLOGY...JM/DBR
TIDES/COASTAL FLOODING...DBR
Hazardous weather outlook, Sep 13, 4:16 PM EDT, 5 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
416 PM EDT Mon Sep 13 2021

ANZ335-338-355-CTZ005-009-NJZ002-004-006-103>108-NYZ067>075-176>179-
142030-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
Northern Fairfield-Southern Fairfield-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens-
Northern Nassau-Southern Queens-Southern Nassau-
416 PM EDT Mon Sep 13 2021

This Hazardous Weather Outlook is for Atlantic coastal waters,
southern Connecticut, northeast New Jersey and southeast New York.

.DAY ONE...This afternoon and tonight.

A few thunderstorms may be strong to severe late tonight with
possible damaging winds and large hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A few thunderstorms may be strong to severe late Wednesday into
Wednesday night with possible damaging winds and large hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ006>008-010>012-NYZ078>081-142030-
Northern New Haven-Northern Middlesex-Northern New London-
Southern New Haven-Southern Middlesex-Southern New London-
Northwest Suffolk-Northeast Suffolk-Southwest Suffolk-
Southeast Suffolk-
416 PM EDT Mon Sep 13 2021

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-340-345-350-353-142030-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
416 PM EDT Mon Sep 13 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Sep 13, 9:12 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service New York NY
912 PM EDT Mon Sep 13 2021

NJZ006-105>108-140215-
Hudson NJ-Eastern Union NJ-Eastern Essex NJ-Western Union NJ-
Western Essex NJ-
912 PM EDT Mon Sep 13 2021

...A strong thunderstorm will impact portions of Hudson, Union and
Essex Counties through 1015 PM EDT...

At 911 PM EDT, Doppler radar was tracking a strong thunderstorm near
Succasunna, or 7 miles west of Morristown, moving east at 45 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Newark, Elizabeth, Plainfield, Bloomfield, Linden, Orange, Summit,
Millburn, Harrison, Caldwell, Kearny, Clark, Union, East Orange and
Irvington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4061 7431 4060 7446 4062 7442 4066 7440
      4067 7440 4066 7442 4066 7444 4065 7445
      4067 7446 4075 7436 4076 7438 4079 7437
      4082 7433 4085 7433 4081 7414 4079 7415
      4077 7412 4078 7410 4060 7423 4059 7429
TIME...MOT...LOC 0111Z 285DEG 40KT 4083 7461

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

DBR
Special weather statement, Sep 13, 9:36 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service New York NY
936 PM EDT Mon Sep 13 2021

NJZ004-103>106-140230-
Eastern Essex NJ-Western Bergen NJ-Western Essex NJ-
Eastern Bergen NJ-Eastern Passaic NJ-
936 PM EDT Mon Sep 13 2021

...A strong thunderstorm will impact portions of eastern Passaic,
southern Bergen and northern Essex Counties through 1030 PM EDT...

At 936 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fairfield, or over Caldwell, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Paterson, Passaic, Wayne, Bloomfield, Hackensack, Bergenfield,
Paramus, Ridgewood, Lyndhurst, Rutherford, Caldwell, Hawthorne,
Oradell, Fairfield and Teterboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4078 7410 4077 7412 4079 7415 4078 7415
      4084 7433 4087 7432 4091 7430 4089 7428
      4090 7427 4091 7427 4092 7429 4101 7423
      4094 7395 4081 7405 4080 7407 4076 7409
TIME...MOT...LOC 0136Z 285DEG 39KT 4088 7430

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

DBR
Special weather statement, Sep 13, 9:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service New York NY
939 PM EDT Mon Sep 13 2021

NJZ107-108-140215-
Eastern Union NJ-Western Union NJ-
939 PM EDT Mon Sep 13 2021

...Strong thunderstorms will impact portions of southwestern Union
County through 1015 PM EDT...

At 939 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Millington to near Plainfield to near
Middlesex. Movement was southeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Plainfield, Clark, Rahway, Scotch Plains and Fanwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4061 7431 4059 7445 4060 7445 4062 7442
      4065 7440 4066 7442 4066 7444 4065 7445
      4067 7446 4068 7445 4060 7423 4060 7426
      4059 7429
TIME...MOT...LOC 0139Z 307DEG 26KT 4065 7447 4063 7449 4062 7450

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

DW

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 9:49 PM EDTSpecial Marine WarningOKX56 min
Sep 13, 9:59 PM EDTSpecial Weather StatementOKXNew York, Richmond46 min
Sep 13, 10:22 PM EDTSpecial Marine WarningOKX53 min
Sep 13, 10:43 PM EDTSpecial Marine WarningOKX42 min
Sep 13, 10:53 PM EDTSpecial Marine WarningOKX37 min
Sep 14, 4:13 PM EDTRip Current StatementOKXKings, Nassau, Queens, Suffolk29 hr
Sep 14, 4:47 PM EDTSmall Craft AdvisoryOKX30 hr
Sep 13, 9:12 PM EDTSpecial Weather StatementOKXEssex, Union63 min
Sep 13, 9:18 PM EDTAreal Flood AdvisoryOKXEssex, Hudson, Union77 min
Sep 13, 9:36 PM EDTSpecial Weather StatementOKXBergen54 min

Nearby

Special Weather Statements in New Jersey, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.